Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 374, NWS Atlanta, GA

August 17, 2007Johnson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 17, 2007, 7:11 PM EDT for Johnson County, Georgia. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 7:11 PM EDT (23:11 UTC)
Expired
Aug 17, 2007, 7:45 PM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Area
Counties, with a storm outline in the text

County Johnson County, GA

The radar

The Robins AFB radar (KJGX), 70 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 7:25 PM EDTTSTM WND DMGKite, GASEVERAL TREES WERE BLOWN DOWN ON ROADS AND POWERLINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.2 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
297 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1660 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 172311
SVRFFC
GAC167-172345-
/O.NEW.KFFC.SV.W.0374.070817T2311Z-070817T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 745 PM EDT

* AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 8 MILES NORTH
  OF ADRIAN...MOVING SOUTH AT 5 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MEEKS AND ADRIAN.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3273 8249 3271 8284 3260 8267 3249 8266
      3253 8257 3257 8261 3265 8249

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 6:25 PM EDT, 46 minutes earlier.

Area forecast discussion, Aug 17, 6:25 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT FRI AUG 17 2007

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...

FRONT AND ASSOCIATED SHORTWAVE ALOFT ARE MOVING INTO THE AREA...A
COUPLE OF THUNDERSTORMS HAVE ALREADY POPPED AT AFD TIME AND EXPECT
COVERAGE TO INCREASE. SPCS SLIGHT RISK IN PLACE ACROSS EASTERN
SECTIONS OF THE CWA MATCH FAIRLY WELL WITH STRONG INSTABILITY
PARAMETERS...WITH HOT SUMMERTIME CAPE VALUES OF OVER 3000 J/KG IN
SOME AREAS AND LIS THROUGH THE ROOF. THE LIFT AND WEAK TO
MODERATE SHEAR ASSOCIATED WITH THE FRONT SHOULD PROVIDE SOME
ORGANIZATION TO THE STORMS...WITH DAMAGING WINDS THE PRIMARY
THREAT. A TAD TOO WARM FOR HAIL TO BE A SIGNIFICANT THREAT...BUT
IF LARGE ENOUGH HAILSTONES FORM ALOFT...MIGHT GET SOME SEVERE HAIL
ABLE TO MAKE IT TO THE SURFACE BEFORE MELTING.

FRONT WILL MOVE THROUGH OVERNIGHT TONIGHT AND EARLY TOMORROW...
WITH A HIGH PRESSURE RIDGE TRYING TO BUILD DOWN THE EASTERN
SEABOARD. FRONT SORT OF WASHES OUT AND THEN MOVES BACK NORTH...
NAM AND GFS A TAD DIFFERENT ON HOW FAR NORTH THE FRONT PROGRESSES
WITH THE GFS A LITTLE SLOWER BUT THE NAM HAS SUPPORT FROM OTHER
MODELS. GFS WOULD IMPLY POTENTIAL POPS FOR THE NORTHERN MOUNTAINS
AND CONFIDENCE IS LOW WITH THIS WITH NO SUPPORT FROM OTHER MODELS.
PERSISTENT UPPER RIDGE ACROSS THE SOUTH WILL BE A LITTLE TOO
STRONG FOR MUCH COOLER TEMPERATURES TO MAKE IT INTO THE AREA WITH
THE SURFACE HIGH BUILDING IN FROM THE NORTH...BUT WE MIGHT SEE A
BIT OF RELIEF AT NIGHT DUE TO SLIGHTLY LOWER DEWPOINTS.
HOWEVER...WITH THE UPPER RIDGE STILL IN PLACE...COMPRESSIONAL
WARMING WILL STILL ALLOW DAYTIME TEMPERATURES TO HEAT UP...BUT AT
THIS TIME SEE NO NEED FOR A HEAT ADVISORY SATURDAY WITH LESS
HUMIDITY IN THE AREA. A PLAYER IN SOME OF THE WEATHER IS AN UPPER
ANTICYCLONE IN THE WESTERN ATLANTIC THAT WILL SHIFT SOUTH AROUND
THE UPPER HIGH AND MAY PULL SOME MOISTURE INTO SOUTHERN GEORGIA
DURING THE WEEKEND...BUT HAVE ONLY ADDED SLIGHT CHANCE POPS SOUTH
SATURDAY AFTERNOON WITH THIS AND WILL HOLD OFF ON ANYTHING FOR
SUNDAY.

.LONG TERM /MONDAY THROUGH FRIDAY/...

AFOREMENTIONED UPPER ANTICYCLONE MOVES INTO TEXAS AND UPPER RIDGE
PUSHES BACK WEST OVER THE SOUTHEAST BY MIDWEEK. THIS WOULD KEEP
WARM AND RELATIVELY DRY CONDITIONS FOR OUR AREA AND DEPENDING ON
ITS STRENGTH...WOULD DICTATE THE EVENTUAL PATH OF DEAN WHICH
CURRENTLY IS PROJECTED FOR THE TEXAS OR NORTHERN MEXICO COAST
BASED ON MODEL CONSENSUS. HIGHS WILL REMAIN GENERALLY IN THE 90S
WITH...AT THIS TIME...MAINLY DIURNAL POPS WITH INCREASED MOISTURE
DUE TO SOUTH TO SOUTHEASTERLY FLOW FROM A SURFACE HIGH JUST OFF
THE SOUTHEASTERN COAST.

&&

.AVIATION...
EXTENSIVE AREA OF CONVECTION ALONG AND SOUTH OF THE SURFACE TROUGH
RUNNING FROM SOUTH OF KAHN TO NORTHWEST OF KRYY. LARGE HAIL...
ESPECIALLY ALOFT...AND SURFACE WIND GUSTS OVER 50 KTS ARE POSSIBLE
WITH THE STRONGER STORMS THRU 04Z. STORMS SHOULD BEGIN DECREASING IN
COVERAGE AND INTENSITY AFTER SUNDOWN...BUT COULD LINGER PAST 06Z.
VFR CEILINGS AND VISIBILITIES ARE EXPECTED EXCEPT IN THE VICINITY OF
THE CONVECTIVE CELLS THROUGH 06Z. DRIER LOW LEVEL AIRMASS IS TRYING
TO PUSH SOUTH THROUGH THE TAF SITES...BUT WILL MAKE ONLY SLOW
PROGRESS. I EXPECT MVFR VISIBILITIES TO DEVELOP ACROSS THE MAJORITY
OF THE AREA AFTER 06Z...WITH ISOLATED AREAS OF IFR CONDITIONS
POSSIBLE BETWEEN 08Z AND 13Z...ESPECIALLY IN AREAS THAT RECEIVE SOME
HEAVY RAIN LATE THIS AFTERNOON AND THIS EVENING. THE GENERAL LOW
LEVEL FLOW SHOULD REMAIN LIGHT AND OUT OF THE SOUTHWEST TO NORTHWEST
FOR MOST AREAS THROUGH 06Z...EXCEPT IN THE VICINITY OF THE
THUNDERSTORMS WHERE VARIABLE AND GUSTY WIND ARE EXPECTED. AS THE
SURFACE TROUGH SINKS SLOWLY SOUTH THROUGH THE FORECAST AREA...WINDS
SHOULD SHIFT TO THE NORTH AND THEN NORTHEAST AT THE KAHN...KRYY...
KFTY...KPDK AND KATL SITES BETWEEN 04Z AND 08Z...AND AFTER 12Z FOR
KMCN AND KCSG. SURFACE TROUGH SINKS INTO CENTRAL AND SOUTH GEORGIA
12Z THROUGH 00Z WITH A CHANCE FOR MORE STRONG CONVECTIVE ACTIVITY
DEVELOPING IN THE VICINITY OF THE KMCN AND KCSG SITES DURING THIS
TIME FRAME...MAINLY AFTER 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          74  98  71  94  71 /  20   0   5  10  10
ATLANTA         78  97  77  95  74 /  20   5   5  10  10
BLAIRSVILLE     65  93  64  89  66 /  10   0   5  10  10
CARTERSVILLE    72  98  71  95  70 /  10   0   5  10  10
COLUMBUS        78  99  77  96  76 /  30  10   5  10  10
GAINESVILLE     74  96  73  93  72 /  10   0   5  10  10
MACON           76  98  72  97  72 /  30  10   5  10  10
ROME            71  99  72  96  71 /  10   0   5  10  10
PEACHTREE CITY  71  96  70  95  69 /  20   5   5  10  10
VIDALIA         76  97  74  95  74 /  30  20   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...GREENE...HANCOCK...
HOUSTON...JEFFERSON...JOHNSON...JONES...LAURENS...MACON...
MARION...MONROE...MONTGOMERY...MUSCOGEE...OGLETHORPE...PEACH...
PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...
UPSON...WARREN...WASHINGTON...WEBSTER...WHEELER...WILCOX...
WILKES...WILKINSON.

&&

TDP
Hazardous weather outlook, Aug 17, 11:00 AM EDT, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1100 AM EDT FRI AUG 17 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1100 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING
ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A SLOW MOVING COLD FRONT WILL MOVE INTO NORTH GEORGIA TONIGHT.
A SURFACE THERMAL TROUGH WILL DEEPEN THIS AFTERNOON OVER THE CENTRAL
CAROLINAS AND CENTRAL GEORGIA.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. FREQUENT LIGHTNING CAN ALSO BE EXPECTED. THE
MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE EAST OF ATHENS
AND MACON BUT ISOLATED SEVERE THUNDERSTORMS COULD OCCUR ANYWHERE
OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.DISCUSSION...
A MOIST AIRMASS OVER THE AREA WITH DEW POINTS IN THE MID 60S TO MID
70S...WILL BECOME UNSTABLE THIS AFTERNOON WITH CAPES OF 1500 TO 2500
...AND LIFTED INDICES OF MINUS 3 TO MINUS 7. THIS MOISTURE AND
INSTABILITY WILL COMBINE WITH A COLD FRONT APPROACHING NORTH GEORGIA
AND A TROUGH ACROSS CENTRAL GEORGIA...TO PRODUCE SCATTERED
THUNDERSTORMS. SOME OF THESE STORMS WILL BECOME STRONG TO SEVERE
GIVING THE POTENTIAL TO PRODUCE DAMAGING WINDS AND LARGE HAIL.

.OTHER HAZARDS...
DANGEROUS HEAT INDICES ARE EXPECTED THIS AFTERNOON AND EARLY EVENING
ACROSS CENTRAL GEORGIA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Special weather statement, Aug 17, 6:53 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
653 PM EDT FRI AUG 17 2007

GAZ084-172330-
653 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING...PEA SIZED HAIL
AND 50 MPH WINDS IN WILKINSON COUNTY UNTIL 730 PM EDT...

AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF TOOMSBORO TO 8 MILES
WEST OF IRWINTON...MOVING SOUTH AT 10 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS THEY MOVE
ACROSS WILKINSON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE
PATH OF THESE STORMS INCLUDE TOOMSBORO...IRWINTON AND NICKLESVILLE.
Special weather statement, Aug 17, 7:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
704 PM EDT FRI AUG 17 2007

GAZ080-172330-
704 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
TAYLOR COUNTY UNTIL 730 PM EDT...

AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHARING...AND MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS OF 50 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND
LIGHTING ARE LIKELY AS THIS STORM MOVES ACROSS TAYLOR COUNTY THROUGH
730 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
WESLEY...RUPERT...MAUK...BUTLER AND CHARING.
Special weather statement, Aug 17, 7:06 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
706 PM EDT FRI AUG 17 2007

GAZ047-172330-
706 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
WALTON COUNTY UNTIL 730 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAMPTON...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
WALTON COUNTY THROUGH 730 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE GRATIS...CAMPTON...BOLD SPRINGS...MOUNT VERNON...
PANNELL...WALNUT GROVE...MONROE...JERSEY AND BETWEEN. BRIEF HEAVY
DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

16
Special weather statement, Aug 17, 7:10 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
710 PM EDT FRI AUG 17 2007

GAZ091-092-172345-
710 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN
SCHLEY AND MARION COUNTIES UNTIL 745 PM EDT...

AT 706 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER TAZEWELL...MOVING SOUTH AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS
SCHLEY AND MARION COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE TAZEWELL...MURRAYS CROSSROADS...BUENA
VISTA...DOYLE...WALLS CROSSING...PUTNAM...DRANEVILLE AND ELLAVILLE.
BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.

16
Local storm report, Aug 17, 7:11 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND DMG     CONYERS                 33.66N 84.01W
08/17/2007                   ROCKDALE           GA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE.

0630 PM     TSTM WND DMG     8 S HAMILTON            32.64N 84.88W
08/17/2007                   HARRIS             GA   PUBLIC

            TWO DEAD TREES BLOWN DOWN.

&&

TDP
Special weather statement, Aug 17, 7:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
711 PM EDT FRI AUG 17 2007

GAZ091-092-172345-
711 PM EDT FRI AUG 17 2007

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
SCHLEY AND MARION COUNTIES UNTIL 745 PM EDT...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LARGE STRONG THUNDERSTORM STRETCHING FROM NEAR DOYLE TO NEAR MURRAYS
CROSSROADS...AND MOVING SOUTH AT 20 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT CLOUD-TO-GROUND
LIGHTING ARE LIKELY AS THIS STORM MOVES ACROSS SCHLEY AND MARION
COUNTIES THROUGH 745 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE WALLS CROSSING...TAZEWELL...PUTNAM...MURRAYS CROSSROADS...
DOYLE...BRANTLEY...BERGINSVILLE...OAKLAND...ELLAVILLE...BUENA
VISTA...LA CROSSE AND DRANEVILLE.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 4:35 AM EDTHeat AdvisoryFFCBaldwin, Bibb, Bleckley, Chattahoochee, Crawford, Crisp and 38 more14 hr
Aug 17, 3:28 PM EDTSevere Thunderstorm WarningFFCPaulding32 min
Aug 17, 3:34 PM EDTSevere Thunderstorm WarningFFCWalton41 min
Aug 17, 4:01 PM EDTSevere Thunderstorm WarningFFCCobb, Paulding29 min
Aug 17, 4:02 PM EDTSevere Thunderstorm WarningFFCHouston43 min
Aug 17, 4:02 PM EDTSevere Thunderstorm WarningFFCHaralson28 min
Aug 17, 4:06 PM EDTSevere Thunderstorm WarningFFCBibb39 min
Aug 17, 4:12 PM EDTSevere Thunderstorm WarningFFCWalton48 min
Aug 17, 4:15 PM EDTSevere Thunderstorm WarningFFCTwiggs30 min
Aug 17, 4:33 PM EDTSevere Thunderstorm WarningFFCMorgan30 min
Aug 17, 4:40 PM EDTSevere Thunderstorm WarningFFCHeard35 min
Aug 17, 4:52 PM EDTSevere Thunderstorm WarningFFCGreene38 min
Aug 17, 4:56 PM EDTSevere Thunderstorm WarningFFCCoweta34 min
Aug 17, 5:06 PM EDTSevere Thunderstorm WarningFFCBartow24 min
Aug 17, 5:09 PM EDTSevere Thunderstorm WarningFFCFloyd36 min
Aug 17, 5:10 PM EDTSevere Thunderstorm WarningFFCHeard, Troup35 min
Aug 17, 5:12 PM EDTSevere Thunderstorm WarningFFCCherokee, Cobb, Fulton33 min
Aug 17, 5:14 PM EDTSevere Thunderstorm WarningFFCMeriwether31 min
Aug 17, 5:17 PM EDTSevere Thunderstorm WarningFFCRockdale28 min
Aug 17, 5:27 PM EDTSevere Thunderstorm WarningFFCDeKalb33 min
Aug 17, 5:33 PM EDTSevere Thunderstorm WarningFFCLaurens27 min
Aug 17, 5:38 PM EDTSevere Thunderstorm WarningFFCSumter52 min
Aug 17, 5:42 PM EDTSevere Thunderstorm WarningFFCHarris, Troup33 min
Aug 17, 5:44 PM EDTSevere Thunderstorm WarningFFCSpalding31 min
Aug 17, 5:45 PM EDTSevere Thunderstorm WarningFFCWashington45 min
Aug 17, 5:48 PM EDTSevere Thunderstorm WarningFFCDeKalb27 min
Aug 17, 5:50 PM EDTSevere Thunderstorm WarningFFCJefferson40 min
Aug 17, 5:53 PM EDTSevere Thunderstorm WarningFFCCrawford52 min
Aug 17, 5:56 PM EDTSevere Thunderstorm WarningFFCBartow34 min
Aug 17, 6:03 PM EDTSevere Thunderstorm WarningFFCFloyd27 min
Aug 17, 6:05 PM EDTSevere Thunderstorm WarningFFCPike25 min
Aug 17, 6:13 PM EDTSevere Thunderstorm WarningFFCHarris32 min
Aug 17, 6:15 PM EDTSevere Thunderstorm WarningFFCWebster30 min
Aug 17, 6:26 PM EDTSevere Thunderstorm WarningFFCDeKalb, Rockdale34 min
Aug 17, 6:27 PM EDTSevere Thunderstorm WarningFFCJohnson, Washington48 min
Aug 17, 6:28 PM EDTSevere Thunderstorm WarningFFCMeriwether32 min
Aug 17, 6:31 PM EDTSevere Thunderstorm WarningFFCTaylor29 min
Aug 17, 6:36 PM EDTSevere Thunderstorm WarningFFCJefferson39 min
Aug 17, 6:41 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee34 min
Aug 17, 6:45 PM EDTSevere Thunderstorm WarningFFCCrawford30 min
Aug 17, 6:54 PM EDTSevere Thunderstorm WarningFFCMonroe25 min
Aug 17, 7:06 PM EDTSevere Thunderstorm WarningFFCEmanuel39 min
Aug 17, 7:18 PM EDTSevere Thunderstorm WarningFFCMarion, Stewart, Webster27 min
Aug 17, 7:41 PM EDTSevere Thunderstorm WarningFFCStewart34 min
Aug 17, 7:43 PM EDTSevere Thunderstorm WarningFFCEmanuel47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.